| Model Number |
400SMTSFT0515 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left middle cerebral artery (mca) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the fourth smart coil was unable to advance from the starting position of the introducer sheath.Therefore, the physician pulled the smart coil out of the sheath and inadvertently broke the smart coil off the detachment wire.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.